Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 13, 2012, 1:04 PM EST for Sumter County, Florida. It took effect at Jan 13, 2012, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2012, 1:04 PM EST (18:04 UTC)
- In effect from
- Jan 13, 2012, 10:00 PM EST
- Expired
- Jan 14, 2012, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS72 KTBW 131804 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 104 PM EST FRI JAN 13 2012 ...FREEZE WARNING IN EFFECT FOR THE NATURE COAST TONIGHT... .A COLD DRY AIRMASS WILL CONTINUE TO PUSH SOUTH OVER THE AREA TONIGHT. LOW TEMPERATURES BELOW FREEZING WILL OCCUR FROM BROOKSVILLE NORTH WITH DURATIONS BELOW FREEZING FOR 6 TO 8 HOURS. FLZ039-042-043-048-140615- /O.UPG.KTBW.FZ.A.0004.120114T0600Z-120114T1400Z/ /O.NEW.KTBW.FZ.W.0005.120114T0300Z-120114T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 104 PM EST FRI JAN 13 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...BELOW FREEZING FOR 6 TO 8 HOURS LATE TONIGHT. LOWS WILL DROP AS LOW AS 25 TO 30 FROM BROOKSVILLE NORTH. * IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 13, 1:02 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 13, 1:02 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EST FRI JAN 13 2012
.SHORT TERM (TONIGHT - SUNDAY)...SURFACE HIGH PRESSURE OVER TEXAS
WILL GRADUALLY PUSH EAST AND WILL BE OVER NORTH FLORIDA BY SUNDAY.
COLD DRY AIR WILL CONTINUE TO ADVECT OVER WEST CENTRAL AND
SOUTHWEST FLORIDA TONIGHT AND SATURDAY. TEMPERATURES WILL DROP
BELOW FREEZING TONIGHT FROM ABOUT BROOKSVILLE NORTH. TEMPERATURES
WILL GENERALLY BE IN THE UPPER 30S OVER THE REMAINDER OF THE
INTERIOR PENINSULA WITH MID TO UPPER 40S NEAR THE COAST. NEAR
ZONAL FLOW ACROSS THE GULF OF MEXICO WILL ALLOW AREAS OF JET
CIRRUS TO MOVE OVER THE FORECAST AREA TONIGHT THROUGH SUNDAY. THIS
MAY AFFECT MINIMUM TEMPERATURES BY A FEW DEGREES. NOT QUITE AS
COLD SATURDAY NIGHT OVER THE NATURE COAST BUT TEMPERATURES WILL STILL
BE AT OR JUST BELOW FREEZING. LOWS WILL BE 35 TO 40 OVER THE
CENTRAL PENINSULA AND LOWER 40S OVER SOUTHWEST FLORIDA...WITH MID
TO UPPER 40S NEAR THE COAST. AREAS OF FROST TONIGHT AND SATURDAY
NIGHT ACROSS THE NATURE COAST. PATCHY FROST SATURDAY NIGHT OVER
INTERIOR PORTIONS OF WEST CENTRAL FLORIDA DOWN TO CHARLOTTE COUNTY.
.LONG TERM (SUNDAY NIGHT - THURSDAY)...HIGH PRESSURE OVER THE
MID-ATLANTIC STATES SUNDAY NIGHT WILL DRIFT EASTWARD INTO THE
ATLANTIC ON MONDAY. AN UPPER-LEVEL TROUGH WILL DIG RAPIDLY SOUTHEAST
TOWARD THE NORTHERN GULF COAST TUESDAY AND TUESDAY NIGHT...THEN PUSH
INTO THE ATLANTIC WEDNESDAY NIGHT AND THURSDAY. THE UPPER TROUGH
WILL SUPPORT A WELL DEFINED COLD FRONT THAT WILL PUSH SOUTHEASTWARD
FROM THE FLORIDA PANHANDLE ON TUESDAY TO ACROSS OUR REGION ON
WEDNESDAY. A BROKEN LINE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS
WILL ACCOMPANY THE FRONTAL PASSAGE. THE 12Z ECMWF AND 00Z GFS ARE IN
VERY GOOD AGREEMENT SHOWING THE INITIAL SHOWERS REACHING THE AREA
TUESDAY NIGHT THEN MOVING RAPIDLY TO THE SOUTHEAST ON WEDNESDAY. THE
ECMWF IS A BIT COLDER BEHIND THE FRONT THAN THE GFS...SO WOULD NOT
BE SURPRISED IF WE HAVE TO LOWER OUR TEMPERATURES SOME FOR THURSDAY
OVER THE NEXT COUPLE OF DAYS.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS THROUGH THE PERIOD WITH
SCT-BKN MID AND HIGH CLOUDS.
&&
.MARINE...
ELEVATED SEAS OVER THE OUTER WATERS THROUGH THIS AFTERNOON. WINDS
AND SEAS WILL GRADUALLY SUBSIDE TONIGHT AND SATURDAY.
&&
.FIRE WEATHER...
VERY DRY AIR ADVECTING OVER THE FORECAST AREA WILL ALLOW RELATIVE
HUMIDITY VALUES TO DROP INTO THE 20 TO 25 PERCENT RANGE ACROSS ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND SUNDAY
AFTERNOON. LEE COUNTY MAY REQUIRE A RED FLAG WARNING EACH DAY AS
ERC VALUES REMAIN HIGH. THE REMAINDER OF THE AREA WILL HAVE AN
ELEVATED RISK OF WILDFIRE ACTIVITY AND A FIRE DANGER STATEMENT
WILL LIKELY BE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 41 60 42 65 / 0 0 0 0
FMY 46 66 41 69 / 0 0 0 0
GIF 39 61 40 67 / 0 0 0 0
SRQ 45 62 42 64 / 0 0 0 0
BKV 31 59 31 66 / 0 0 0 0
SPG 50 59 50 63 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST SATURDAY FOR
CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EST THIS
AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 13, 4:03 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 403 AM EST FRI JAN 13 2012 FLZ039-042-043-048>052-055>057-060>062-065-140000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 403 AM EST FRI JAN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP BELOW FREEZING ACROSS INTERIOR PORTIONS OF THE NATURE COAST AFTER MIDNIGHT. A FREEZE WATCH IS IN EFFECT FOR TONIGHT. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. CHOPPY SURF CONDITIONS AND ELEVATED SEAS WILL CONTINUE WITH BREEZY CONDITIONS FROM THE NORTHWEST IN THE WAKE OF A DEPARTING COLD FRONT TODAY. ...WIND AND SEA IMPACT... WINDS WILL REMAIN ELEVATED THIS MORNING AND DIMINISH THIS AFTERNOON. HIGH SEAS WILL CONTINUE IN THE OFFSHORE GULF WATERS TODAY THROUGH THE LATE AFTERNOON. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT TODAY. ...FIRE WEATHER IMPACT... UP TO 5 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS EXPECTED TODAY ACROSS INTERIOR PORTIONS OF THE AREA...PRIMARILY FROM THE TAMPA BAY AREA TO THE NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...EXCESSIVE COLD IMPACT... LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING FOR A FEW HOURS LATE SATURDAY NIGHT ACROSS THE INTERIOR PORTIONS OF THE AREA. TEMPERATURES IN THE NATURE COAST AREA ARE EXPECTED TO FALL INTO THE UPPER 20S WITH LOWER TO MID 30S POSSIBLE ELSEWHERE. PATCHY FROST WILL BE POSSIBLE AWAY FROM THE COAST. ...FIRE WEATHER IMPACT... SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS EXPECTED ON SATURDAY AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JOHNSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:17 AM EST | Freeze Watch | TBW | Sumter | 10 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.